Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 183, NWS Tulsa, OK

April 24, 2006Osage County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Apr 24, 2006, 10:25 AM CDT for Osage County, Oklahoma. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 24, 2006, 10:25 AM CDT (15:25 UTC)
Expired
Apr 24, 2006, 11:30 AM CDT
In force
65 min
Issued by
NWS Tulsa, OK
Area
Counties, with a storm outline in the text

County Osage County, OK

The radar

The Tulsa radar (KINX), 116 km from the middle of the area, began a volume at 15:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 24, 7:49 AM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Lamont, OK (KLMN), launched 12:00Z, 3.4 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lamont, OK at 12:00Z on 2006-04-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1169 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lamont, OK at 12:00Z on 2006-04-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 332 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1169 J/kg
Mixed-layer CIN
-204 J/kg
Mixed-layer LCL
869 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
332 m²/s²
0-3 km storm-relative helicity
405 m²/s²
Significant tornado parameter
0.0
Supercell composite
16.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KTSA 241525
SVRTSA
OKC113-241630-
/O.NEW.KTSA.SV.W.0183.060424T1525Z-060424T1630Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
1025 AM CDT MON APR 24 2006

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  OSAGE COUNTY IN NORTHEAST OKLAHOMA

* UNTIL 1130 AM CDT

* AT 1024 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL AND WINDS
  TO 60 MPH. THIS STORM WAS LOCATED 7 MILES NORTHWEST OF SHIDLER...
  MOVING EAST AT 25 MPH.

.

* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...SHIDLER...
  GRAINOLA...FORAKER...PEARSONIA AND BIGHEART.

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

LAT...LON 3700 9675 3672 9686 3674 9610 3699 9611

$$
1 follow-up statement
000 
WWUS54 KTSA 241544
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1043 AM CDT MON APR 24 2006

OKC113-241630-
/O.CON.KTSA.SV.W.0183.000000T0000Z-060424T1630Z/
OSAGE OK-
1043 AM CDT MON APR 24 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1130 AM CDT
FOR OSAGE COUNTY...

AT 1041 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL
SIZE HAIL AND DAMAGING WINDS TO 70 MPH. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM 10 MILES NORTH OF BIGHEART TO APPERSON...
MOVING SOUTHEAST AT 20 MPH.

SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...SHIDLER...
PEARSONIA AND BIGHEART.

DAMAGING WINDS MAY OCCUR WELL AHEAD OF ANY RAIN OR HAIL. DO NOT WAIT
FOR THE SOUND OF THUNDER BEFORE TAKING COVER. SEEK SHELTER
IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.

LAT...LON 3700 9675 3672 9686 3674 9610 3699 9611

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 24, 8:57 AM CDT, 1 hour 28 minutes earlier.

Area forecast discussion, Apr 24, 8:57 AM CDT, 1 hour 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
857 AM CDT MON APR 24 2006

.MESOSCALE UPDATE...
SEVERE THUNDERSTORM NEAR PONCA CITY IS EXPECTED TO REMAIN SEVERE AS
IT MOVES ACROSS WESTERN PORTIONS OF OSAGE COUNTY. LATEST RUC
ANALYSIS AND FORECASTS INDICATES THE AIRMASS WILL REMAIN MODERATELY
UNSTABLE THROUGH THE MORNING. THIS INDICATES OTHER STORMS DEVELOPING
TO THE SOUTH WILL ALSO HAVE A CHANCE OF BECOMING SEVERE. ALL OF
THESE STORMS ARE ELEVATED...AND WILL DEPEND ON THE INSTABILITY ALOFT
FOR SUPPORT. TYPICALLY...ELEVATED STORMS WEAKEN DURING THE MORNING.
HOWEVER...GIVEN SUNSHINE OVER NORTHEAST OKLAHOMA...WE WILL NEED TO
MONITOR THE STORMS CLOSELY TO SEE IF THEY TRANSITION TO SURFACE
BASED STORMS.

THE MEAN WIND THROUGH THE STORM DEPTH INDICATES THEY SHOULD BE
MOVING TO THE NORTHEAST AROUND 20 MPH. HOWEVER...THESE STORMS ARE
MOVING TO THE EAST AROUND 20 TO 25 MPH...ANOTHER INDICATION THEY ARE
ELEVATED AT THIS TIME.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

SHORT TERM FORECASTER ID= 2
LONG TERM FORECASTER ID= 1
Hazardous weather outlook, Apr 24, 8:44 AM CDT, 1 hour 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
844 AM CDT MON APR 24 2006

ARZ001-002-010-011-019-020-029-OKZ049-053>076-251000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
844 AM CDT MON APR 24 2006

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT.
TORNADO.
	RISK...LIMITED.
	AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...LATE THIS AFTERNOON.

SEVERE THUNDERSTORM.
	RISK...ELEVATED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

	AREA AT GREATEST RISK...NORTHEAST OKLAHOMA.

DISCUSSION...
ELEVATED STORMS IN NORTH CENTRAL OKLAHOMA AND SOUTH CENTRAL
KANSAS WILL EFFECT PARTS OF NORTHEAST OKLAHOMA.  WITH LARGE
ELEVATED INSTABILITY LARGE HAIL WILL BE POSSIBLE ACROSS A
GOOD PART OF NORTHEAST OKLAHOMA THIS MORNING.

MEANWHILE...A COLD FRONT WILL MAKE ITS WAY SOUTHEAST TOWARD
THE AREA.  STORMS COULD FORM AGAIN LATE THIS AFTERNOON AND
INITIALLY EFFECT NORTHEAST OKLAHOMA BEFORE SPREADING ACROSS
THE REST OF THE AREA BEFORE THE NIGHT IS THROUGH.

ENOUGH SHEAR AND INSTABILITY WILL BE PRESENT FOR ISOLATED
SUPERCELLS...ESPECIALLY ACROSS NORTHEAST OKAHOMA AND DURING
THE EVENING HOURS.  LARGE HAIL AND DAMAGING WILL BE POSSIBLE
ACROSS THE WHOLE AREA.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
TUESDAY...THUNDERSTORM POTENTIAL.
WEDNESDAY...NO HAZARDS.
THURSDAY...NO HAZARDS.
FRIDAY...THUNDERSTORM POTENTIAL.
SATURDAY...THUNDERSTORM POTENTIAL.
SUNDAY...THUNDERSTORM POTENTIAL.

EXTENDED DISCUSSION...
THUNDERSTORMS WILL LAST INTO TUESDAY...BUT WILL COME FROM AN
END FROM NORTHWEST TO SOUTHEAST AS THE COLD FRONT MOVES AWAY
FROM EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.  HIGH PRESSURE
WILL DOMINATE THE WEATHER WEDNESDAY AND THURSDAY.

THE COMBINATION OF A COLD FRONT COMING FROM THE NORTH AND A
UPPER LEVEL SYSTEM MOVING NORTHEAST FROM THE SOUTHWEST WILL
BRING THUNDERSTORM CHANCES BACK TO THE AREA LATE IN THE WEEK.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

In the hours before

Special weather statement, Apr 24, 5:19 AM CDT, 5 hours 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
519 AM CDT MON APR 24 2006

OKZ057-058-063-241100-
CRAIG OK-DELAWARE OK-OTTAWA OK-
519 AM CDT MON APR 24 2006

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 600 AM CDT
FOR THE FOLLOWING COUNTIES:

IN NORTHEAST OKLAHOMA
     OTTAWA...CRAIG AND DELAWARE

AT 519 AM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 8 MILES
NORTHWEST OF WHITE OAK...MOVING EAST AT 25 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THIS STORM INCLUDE...AFTON...FAIRLAND...
NARCISSA...WYANDOTTE...OTTAWA...VINITA...WHITE OAK...PYRAMID CORNERS
AND BLUEJACKET.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH.
Special weather statement, Apr 24, 7:40 AM CDT, 2 hours 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
740 AM CDT MON APR 24 2006

ARZ001-010-241315-
BENTON AR-WASHINGTON AR-
740 AM CDT MON APR 24 2006

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 815 AM CDT
FOR THE FOLLOWING COUNTIES:

IN NORTHWEST ARKANSAS
     BENTON AND WASHINGTON

AT 740 AM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
CHEROKEE CITY...MOVING SOUTHEAST AT 25 MPH. SOME LOCATIONS THAT WILL
BE AFFECTED BY THIS STORM INCLUDE...WALNUT GROVE...ROCKY
COMFORT...FAIRMOUNT...MILLER...HARMON...BENTONVILLE...SILOAM
SPRINGS...GENTRY...GRAVETTE...GALLITIN...HEALING
SPRINGS...SPRINGTOWN...HIGHFILL...CAVE SPRINGS...CHEROKEE
CITY...VAUGHN...DECATUR...CENTERTON...HIWASSE...BELLA
VISTA...FARMINGTON...WEDINGTON...SAVOY...WHEELER...TONTITOWN AND ELM
SPRINGS.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH.
Local storm report, Apr 24, 9:09 AM CDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
909 AM CDT MON APR 24 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0837 AM     HAIL             18 W BURBANK            36.69N 97.06W
04/24/2006  E0.75 INCH       OSAGE              OK   PUBLIC

&&

NMK
Special weather statement, Apr 24, 9:14 AM CDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
914 AM CDT MON APR 24 2006

OKZ059-241515-
PAWNEE OK-
914 AM CDT MON APR 24 2006

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1015 AM CDT
FOR THE FOLLOWING COUNTY:

IN NORTHEAST OKLAHOMA
     PAWNEE

AT 914 AM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 18
MILES WEST OF PAWNEE...MOVING EAST AT 20 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THIS STORM INCLUDE...PAWNEE...SKEDEE AND RALSTON.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
Special weather statement, Apr 24, 9:44 AM CDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
944 AM CDT MON APR 24 2006

OKZ054-241545-
OSAGE OK-
944 AM CDT MON APR 24 2006

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1045 AM CDT
FOR THE FOLLOWING COUNTY:

IN NORTHEAST OKLAHOMA
     NORTHERN OSAGE

AT 944 AM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 10
MILES WEST OF GRAINOLA...MOVING EAST NORTHEAST AT 20 MPH.  SOME
LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE...GRAINOLA AND
AREAS NORTHWEST.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
Local storm report, Apr 24, 10:22 AM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1022 AM CDT MON APR 24 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0950 AM     HAIL             5 N PAWNEE              36.41N 96.80W
04/24/2006  E1.00 INCH       PAWNEE             OK   PUBLIC

&&

NMK

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 24, 5:37 AM CDTSevere Thunderstorm WarningTSANowata38 min
Apr 24, 5:45 AM CDTSevere Thunderstorm WarningTSACraig45 min
Apr 24, 6:26 AM CDTSevere Thunderstorm WarningTSACraig, Mayes34 min
Apr 24, 6:40 AM CDTSevere Thunderstorm WarningTSADelaware65 min
Apr 24, 8:16 AM CDTSevere Thunderstorm WarningTSAOsage61 min
Apr 24, 9:25 AM CDTSevere Thunderstorm WarningTSAPawnee42 min
Apr 24, 11:21 AM CDTSevere Thunderstorm WarningTSAOsage, Washington54 min
Apr 24, 11:33 AM CDTSevere Thunderstorm WarningTSANowata57 min
Apr 24, 12:01 PM CDTSevere Thunderstorm WarningTSAPawnee29 min
Apr 24, 12:14 PM CDTSevere Thunderstorm WarningTSAOsage, Pawnee, Washington61 min
Apr 24, 12:17 PM CDTSevere Thunderstorm WarningTSACraig, Nowata, Rogers58 min
Apr 24, 12:53 PM CDTSevere Thunderstorm WarningTSAMayes, Rogers, Tulsa82 min
Apr 24, 1:09 PM CDTSevere Thunderstorm WarningTSAOsage, Washington51 min
Apr 24, 1:10 PM CDTSevere Thunderstorm WarningTSACraig, Delaware65 min
Apr 24, 1:53 PM CDTSevere Thunderstorm WarningTSAOttawa36 min
Apr 24, 2:00 PM CDTSevere Thunderstorm WarningTSAMayes, Rogers, Tulsa, Wagoner60 min
Apr 24, 2:13 PM CDTSevere Thunderstorm WarningTSADelaware50 min
Apr 24, 2:46 PM CDTSevere Thunderstorm WarningTSACherokee, Muskogee, Wagoner59 min
Apr 24, 2:56 PM CDTSevere Thunderstorm WarningTSAAdair49 min
Apr 24, 4:50 PM CDTSevere Thunderstorm WarningTSAOsage, Pawnee70 min
Apr 24, 5:56 PM CDTSevere Thunderstorm WarningTSACreek, Pawnee79 min
Apr 24, 6:38 PM CDTTornado WarningTSACreek, Tulsa52 min
Apr 24, 6:44 PM CDTSevere Thunderstorm WarningTSAOsage76 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.